Massachusetts, 2011

Tropical Storm and Flash Flooding in Massachusetts, August 28 to 29, 2011

August 28 to 29, 2011 · NWS ALY · 7 events in 3 counties and zones

Tropical Storm Irene tracked north northeast across eastern New York and western New England during Sunday, August 28th, producing widespread flooding, and damaging winds across the region. Irene tracked from a position over New York City around 8 AM EST Sunday, to approximately 10 miles west of Danbury, CT at 10 AM EST, to approximately 15 miles south of Pittsfield, MA at 1 PM EST Sunday, to…

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Tropical Storm Irene tracked north northeast across eastern New York and western New England during Sunday, August 28th, producing widespread flooding, and damaging winds across the region.

Irene tracked from a position over New York City around 8 AM EST Sunday, to approximately 10 miles west of Danbury, CT at 10 AM EST, to approximately 15 miles south of Pittsfield, MA at 1 PM EST Sunday, to approximately 65 miles south of Rutland, VT at 4 PM EST.

The greatest impact from Irene across western Massachusetts was due to heavy to extreme rainfall, which resulted in widespread flash flooding. Rainfall amounts generally averaged 3 to 6 inches, although locally higher amounts of 6 to 9 inches occurred across extreme northern and eastern portions of the county. Much of the rain which fell occurred within a 12 hour period, beginning early Sunday morning, and ending Sunday evening.

This heavy to extreme rainfall resulted in widespread flash flooding and river flooding across Berkshire County. In Berkshire County, widespread road closures occurred due to flooding and downed trees and power lines. Numerous evacuations also occurred, including the towns of Otis, Sandisfield, Cheshire, Adams, Williamstown, and North Adams. A debris flow was also reported in North Adams.

Furthermore, major flooding was reported on the Hoosic River at Williamstown, with moderate flooding reported on the West Branch Farmington River at New Boston and the East Branch Housatonic River at Coltsville, and minor flooding on the Housatonic River at Great Barrington.

Strong winds also occurred across Berkshire County, with frequent wind gusts of 35 to 55 mph, along with locally stronger wind gusts exceeding 60 mph. The strongest winds occurred from the north to northeast during the morning hours, then from the west to northwest during Sunday evening. The combination of strong winds, and extremely saturated soil led to numerous downed trees and power lines across the region. This also resulted in widespread long duration power outages.

In particular, the approximate number of customers affected by power outages included: Berkshire County, 10000.

On August 26th, 2011 an Emergency Declarartion was declared, FEMA-EM-3330. This declaration made Public Assistance available to all 14 counties in the state of Massachusetts.

Public Assistance: assistance to state and local governments and certain private nonprofit organizations for emergency work and repair or replacement if disaster-damaged facilities.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 28, 3:30 AM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Aug 28, 3:30 AM EST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
430 AM EDT SUN AUG 28 2011

.SYNOPSIS...
HURRICANE IRENE WILL IMPACT THE REGION TODAY WITH HEAVY RAIN AND
STRONG WINDS. IRENE WILL WEAKEN AND EXIT THE AREA EARLY TONIGHT.
HIGH PRESSURE WILL BUILD FROM THE MIDWEST TO THE EASTERN SEABOARD
AND CONTROL OUR WEATHER FOR MUCH OF NEXT WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 400 AM...WIDESPREAD RAIN...FRQUENTLY HEAVY...WAS OVER THE
ENTIREFORECAST AREA AS HURRICANE IRENE MOVES UP ALONG THE NEW JERSEY
COAST. OUR LOCAL VWP IS NOW SHOWING LOW LEVEL WINDS JUST ABOVE THE
SURFACE OF AROUND 45 MPH...WITH ASOS REPORTS FROM AREAS JUST SOUTH
OF THE FORECAST AREA REPORTING GUSTS UP TO 40 MPH. EXPECT WINDS TO
INCREASE AND BECOME STRONG THROUGH THE MORNING HOURS...REACHING
THERE PEAK IN MOST AREAS LATE THIS MORNING AND AFTERNOON. ROPICAL
STORM WARNING REMAIN IN EFFECT AS DOES THE FLOOD WATCH. STILL EXPECT
WIND GUSTS OVER 50 MPH TODAY IN MOST AREAS...WITH GUSTS OF 60 TO 65
MPH POSSIBLE...ESPECIALLY EASTERN AND SOUTHEAST PARTS OF THE
FORECAST AREA. THE OTHER THREAT IS THE POTENTIAL FOR ROTATING CELLS
AND ISOLATED TORNADOES OVER THE EXTREME SOUTHEAST PART OF THE
FORECAST AREA. DISCUSSION WITH SPC INDICATES THAT THE FORECAST AREA
IS NOT LIKELY TO BE INCLUDED IN ANY ADDITIONAL TORNADO WATCHES...BUT
WILL CONTINUE TO MONITOR. IF IRENE SHIFTS FURTHER WEST...SOME
EASTERN PARTS OF THE FORECAST AREA WOULD HAVE A HIGHER THREAT FOR
ISOLATED TORNADOS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
IRENE EXITS THE REGION EARLY TONIGHT...WITH DRY POPS FORECAST AFTER
06Z. WINDS WILL REMAIN STRONG THROUGH ABOUT MIDNIGHT...ESPECIALLY
ACROSS NORTHERN AREAS...THEN SUBSIDE TO 10 TO 20 MPH BY SUNRISE.
LOWS TONIGHT WILL BE IN THE UPPER 40S TO MID 50S AS COOLER AIR POURS
INTO THE REGION.

MOSTLY SUNNY AND DECENT ON MONDAY WITH NORTHWEST TO WEST WINDS ONLY
5 TO 15 MPH AND HIGHS IN THE UPPER 60S AND 70S.

MAINLY CLEAR AND EVEN COOLER MONDAY NIGHT WITH LOWS IN THE MID 40S
TO LOWER 50S.

A WEAK TROF MOVING ACROSS THE NORTHERN PART OF THE FORECAST AREA
WILL PRODUCE PARTLY SUNNY SKIES WITH A SLIGHT CHANCE OF
SHOWERS/TSTMS OVER THE ADIRONDACK ZONES. ELSEWHERE MOSTLY TO PARTLY
SUNNY SKIES WITH HIGHS IN THE 70S TO AROUND 80.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
DUE TO WORKLOAD ASSOCIATED WITH HURRICANE IRENE. HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE PREVIOUS LONG TERM FORECAST.

****PREVIOUS DISCUSSION***
HIGH PRESSURE IN THE WAKE OF IRENE WILL PROVIDE FOR FAIR WEATHER FOR
THE ENTIRE REGION FOR THE ENTIRE WORK WEEK.  A WEAK COLD FRONT
BEARING DOWN ON THE NORTHEASTERN U.S. FROM CANADA MAY KICK OFF A
CHANCE OF SHOWERS ACROSS NORTHERN ZONES AT THE START OF THE
WEEKEND...POSSIBLY ACCOMPANIED BY THUNDER.  TEMPERATURES WILL BE
QUITE SEASONABLE WITH HIGHS MOSTLY IN THE 70S TO AROUND 80 DEGREES.
LOWS WILL BE MOSTLY FROM THE MID 40S TO UPPER 50S.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
HURRICANE IRENE WILL SIGNIFICANTLY IMPACT THE TERMINALS WITH
TROPICAL STORM CONDITIONS THROUGH THE TAF PERIOD ENDING AT 06Z
MONDAY. TROPICAL STORM WARNINGS ARE IN EFFECT FOR THE ENTIRE
AREA.

AS OF 200 AM...WIDSPREAD RAIN ASSOCIATED IRENE HAD MOVED INTO ALL
THREE TAFS SITES...AND IS EXPECTED TO CONTINUE WELL INTO THE DAY ON
SUNDAY. EXPECT MAINLY IFR TO OCCAIONALLY MVFR CONDITIONS IN THIS
RAIN THROUGH ABOUT 18Z TO 20Z...THEN MAINLY MVFR CONDITIONS THROUGH
ABOUT 00Z TO 01Z MONDAY...THEN VFR CONDITIONS AFTER 01Z.

WIND SPEEDS WILL INCREASE FROM THE NORTHEAST THROUGH SUNRISE...
THEN TURN TO A MORE NORTHERLY DIRECTION AFTER SUNRISE SUNDAY
MORNING. BY AROUND NOON AND THROUGH THE AFTERNOON ALL TERMINALS WILL
BE EXPERIENCING SUSTAINED SPEEDS OF 20 TO 30 KT WITH GUSTS OF AROUND
40 TO 45 KT...POSSIBLY REACHING 50 KTS. WINDS WILL SHIFT TO THE
NORTHWEST DURING SUNDAY AFTERNOON AS IRENE TRACKS NORTHEASTWARD
THROUGH NEW ENGLAND. AFTER 00Z WINDS WILL BEGIN TO SUBSIDE...
GENERALLY BECOMING 10 TO 20 KTS WITH GUSTS OF 25 KTS BY 06Z.

DUE TO STRONG SURFACE WINDS DEVELOPING AS STRONGEST WINDS ALOFT
MOVE IN...WILL NOT MENTION LLWS AT THIS TIME.

OUTLOOK...
LATE SUN NIGHT...VFR WITH WINDS CONTINUING TO DECREASING.
MON/TUE...VFR. NO SIG WX.
WED/THU...VFR. SLIGHT CHC MAINLY PM -SHRA.

&&

.FIRE WEATHER...
EXPECT RH VALUES TO REMAIN IN THE 80 TO 100 PERCENT RANGE TODAY AS
WIDESPREAD RAIN AFFECTS THE REGION. RH VALUES MAY ACTUALLY LOWER
SOMEWHAT TONIGHT AS GUSTY NORHWEST WINDS BRINGS DRIER AIR INTO THE
REGION TONIGHT. EXPECT NORTHERLY SURFACE WINDS TO INCREASE TO 35 TO
50 MPH TODAY WITH GUSTS TO 55 TO 65 MPH. THE WINDS WILL SHIFT TO
NORTHWEST DURING THE AFTERNOON AND THEN DECREASE TONIGHT. DUE TO THE
WIDESPREAD RAIN TODAY...A WET FLAG HAS BEEN ISSUED FOR TODAY.

&&

.HYDROLOGY...
HEAVY WIND DRIVEN RAINS FROM IRENE WILL IMPACT THE REGION THROUGH
MOST OF TODAY. TOTAL QPF OF 4 TO 8 INCHES WITH UP TO 10 INCHES OVER
HIGHER TERRAIN IS EXPECTED. A FLOOD WATCH REMAINS IN EFFECT FOR THE
ENTIRE AREA. WIDESPREAD FLOODING OF MAIN STEM RIVERS IS POSSIBLE.
FLASH FLOODING...AS WELL AS FLOODING OF URBAN...POOR DRAINAGE AND
LOW LYING AREAS MAY OCCUR.

RAIN WILL TAPER OFF SUNDAY NIGHT AS IRENE PULLS AWAY FROM THE REGION.

DRY WEATHER WILL RETURN TO THE REGION MONDAY FOR MUCH OF NEXT WEEK
ALLOWING RIVERS TO RECEDE AND THE GROUND TO DRY OUT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.CLIMATE...
RAINFALL FOR THE MONTH OF AUGUST 2011 THUS FAR STANDS AT 5.58"
WHICH IS 2.61" ABOVE NORMAL. AS IRENE MOVES THROUGH THE
REGION...WE HAVE THE POTENTIAL TO DOUBLE THIS CURRENT VALUE. HERE
ARE THE RECORD WETTEST YEARS FOR THE MONTH OF AUGUST:

1.  10.59" IN 1871
2.  10.14" IN 1856
3.   8.47" IN 1870
4.   7.58" IN 1885
5.   7.51" IN 1832
6.   7.34" IN 2004
7.   7.33" IN 1950
8.   7.28" IN 1867
9.   7.21" IN 1893
10.  7.04" IN 1971

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CTZ001-013.
     TROPICAL STORM WARNING FOR CTZ001-013.
NY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
     TROPICAL STORM WARNING FOR NYZ032-033-038>043-047>054-058>061-
     063>066-082>084.
MA...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR MAZ001-025.
     TROPICAL STORM WARNING FOR MAZ001-025.
VT...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR VTZ013>015.
     TROPICAL STORM WARNING FOR VTZ013>015.
&&

SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...GJM/ELH
AVIATION...GJM
FIRE WEATHER...GJM
HYDROLOGY...GJM
CLIMATE...BGM
Hazardous weather outlook, Aug 28, 2:52 AM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
352 AM EDT SUN AUG 28 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-291100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
352 AM EDT SUN AUG 28 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TROPICAL STORM WARNING IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   TROPICAL STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TROPICAL STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF THE SKYWARN NET IS REQUESTED FOR ALL COUNTIES AT
THIS TIME.

In the hours before

Special weather statement, Aug 28, 2:43 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
343 AM EDT SUN AUG 28 2011

CTZ001-013-NYZ065-066-281000-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
343 AM EDT SUN AUG 28 2011

...WINDS ARE INCREASING ACROSS DUTCHESS AND LITCHFIELD COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR VELOCITY SIGNATURES AND
SURFACE OBSERVATIONS INDICATE NORTHEAST WINDS ARE INCREASING WITH
FREQUENT GUSTS AT OR ABOVE 30 MPH FROM THE NORTHEAST DIRECTION.
THESE WIND GUSTS ARE EXPECTED TO APPROACH 40 TO 50 MPH TOWARD 6
AM.

THE COMBINATION OF SATURATED GROUND AND STRONG WINDS MAY RESULT IN
FALLEN TREES WHICH MAY IMPACT POWERLINES. DO NOT APPROACH DOWNED
POWERLINES! NOTIFY LOCAL AUTHORITIES AND UTILITIES WHERE THESE
POWERLINES ARE DOWN. FURTHERMORE...MOTORISTS ARE URGED TO WATCH FOR
BLOCKED ROADS FROM FALLEN TREES AND TREE LIMBS.

The radar

The Albany radar (KENX), 102 km away, was scanning. The volume nearest the first event began at 10:19 UTC.

Open the radar archive at this moment

Event by event

3 flood, 2 flash flood, 2 tropical storm. Local standard time, as filed.

Flash Flood, Berkshire

When
August 28, 5:22 AM EST to 9:45 AM EST
Where
Berkshire County, 3.92 mi S of New Boston to 1.32 mi SSE of New Boston
Cause
Heavy Rain / Tropical System
Reported by
Trained Spotter
Coordinates
42.044, -73.070

Moderate flooding occurred on the West Branch Farmington River which resulted in numerous reports of roads flooded with wash outs in Otis and Sandisfield including but not limited to Route 57 and Route 8.

The New Boston river gage located on left bank 5 feet downstream from highway bridge, 0.3 miles downstream from Clam River, 1 mile south of New Boston exceeded its 8 foot flood stage at 5:22 am EST August 28th, its 10 foot moderate flood stage 7:54 am, crested at 10.96 feet at 10:30 am, and fell below flood stage at 12:38 am August 29th.

Initially started out as flash flooding then transitioned to river flooding.

Flash Flood, Berkshire

When
August 28, 5:45 AM EST to August 29, 6:45 AM EST
Where
Berkshire County, 0.3 mi WSW of North Adams to 0.17 mi WSW of North Adams
Cause
Heavy Rain / Tropical System
Reported by
Amateur Radio
Coordinates
42.699, -73.106

A landslide and gas line explosion were reported on Miner Street in North Adams.

Tropical Storm, Northern Berkshire

When
August 28, 6:22 AM EST to 10:00 PM EST
Where
Northern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Numerous trees and power lines were reported down by strong winds across Berkshire County, resulting in power outages and road closures including, but not limited to the following: in Adams, Route 116 and Route 8, and in Otis Route 8 and Route 7. The Automated Surface Observing System at the Pittsfield Municipal Airport measured a peak gust of 47 mph at 6:20 pm EDT (5:20 pm EST) and at the Harriman and West Airport in North Adams, a peak gust of 47 mph was measured at 9:26 pm EDT (8:26 pm EST).

Tropical Storm, Southern Berkshire

When
August 28, 6:22 AM EST to 10:00 PM EST
Where
Southern Berkshire forecast zone
Reported by
Trained Spotter
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Numerous trees and power lines were reported down due to strong winds across Berkshire County, resulting in power outages and road closures including but not limited to the following: in Lenox Route 7.

Flood, Berkshire

When
August 28, 9:25 AM EST to August 29, 2:53 AM EST
Where
Berkshire County, 0.55 mi ESE of Dalton to 0.46 mi SE of Dalton
Cause
Heavy Rain / Tropical System
Reported by
River/Stream Gage
Coordinates
42.476, -73.160

Moderate flooding occurred on the East Branch Housatonic River. The Coltsville |river gage located on right bank 250 feet downstream from the Hubbard Avenue Bridge at Coltsville, 1.2 miles upstream from Unkamet Brook, and 2 miles northeast of Pittsfield exceeded its 5 foot flood stage at 9:25 am EST August 28th, its 8 foot moderate flood stage 3:25 pm, crested at 8.20 feet at 4 pm, and fell below flood stage at 2:53 am August 29th.

Flood, Berkshire

When
August 28, 9:45 AM EST to August 29, 12:38 PM EST
Where
Berkshire County, 3.92 mi S of New Boston to 1.33 mi SSE of New Boston
Cause
Heavy Rain / Tropical System
Reported by
River/Stream Gage
Coordinates
42.044, -73.070

Moderate flooding occurred on the West Branch Farmington River which resulted in numerous reports of roads flooded with wash outs in Otis and Sandisfield including but not limited to Route 57 and Route 8.

The New Boston river gage located on left bank 5 feet downstream from highway bridge, 0.3 miles downstream from Clam River, 1 mile south of New Boston exceeded its 8 foot flood stage at 5:22 am EST August 28th, its 10 foot moderate flood stage 7:54 am, crested at 10.96 feet at 10:30 am, and fell below flood stage at 12:38 am August 29th.

Initially started out as flash flooding then transitioned to river flooding.

Flood, Berkshire

When
August 28, 1:31 PM EST to August 29, 2:29 PM EST
Where
Berkshire County, 1.21 mi WSW of White Oaks to 0.41 mi NW of White Oaks
Cause
Heavy Rain / Tropical System
Reported by
River/Stream Gage
Coordinates
42.726, -73.223

Major flooding occurred on the Hoosic River. The Williamstown river gage located on the left bank 0.3 miles downstream from Sherman Brook and 2.7 miles east of the junction of U.S. Highway 7 and State Highway 2 in Williamstown exceeded its 9 foot flood stage at 8:30 am EST on August 28th, its 11 foot moderate flood stage at 10:16 am, its 13 foot major stage at 11:43 am, crested at 13.75 feet at 2:15 pm, and fell below flood stage at 3:06 am on August 29th.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2011Every state in 2011This day in weather historyWarnings in Massachusetts, August 2011The 2011 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342523, 342631, 339928, 339929, 366808, 366820, 344773.